Texas, 2007High Wind in Texas, December 30 to 31, 2007
December 30 to 31, 2007 · NWS MAF · 1 event in 1 county or zone
High winds occurred across the higher elevations of the Davis Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred across the higher elevations of the Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 30, 10:39 PM CST, 31 minutes earlier.
Area forecast discussion, Dec 30, 10:39 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 PM CST SUN DEC 30 2007
.AVIATION...
CAVU CONDITIONS ARE FORECAST ACROSS ALL AREA TERMINALS THROUGH THE
END OF THE YEAR. A COLD FRONT WILL MOVE SOUTH ACROSS THE SOUTHERN
HIGH PLAINS EARLY MONDAY MORNING...AND IS EXPECTED TO PASS OVER
AREA TERMINALS BETWEEN 15Z AND 18Z MONDAY. A WIND SHIFT TO THE
NORTH AND AN INCREASE OF WINDS TO AROUND 12 KNOTS WITH GUSTS AS
HIGH AS 18 KNOTS ARE FORECAST FOR A FEW HOURS AFTER FRONTAL
PASSAGE. DURING THE AFTERNOON HOURS...WINDS WILL BEGIN TO DIMINISH
AS SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS THE REGION...BECOMING
LIGHT AND VARIABLE AFTER SUNSET.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
70
Hazardous weather outlook, Dec 30, 2:41 PM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CST SUN DEC 30 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-312045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
241 PM CST SUN DEC 30 2007 /141 PM MST SUN DEC 30 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Davis / Apache Mountains Area
- When
- December 30, 11:10 PM CST to December 31, 2:00 AM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Other Federal Agency
A peak gust of 71 mph gust was measured at McDonald Observatory in the Davis Mountains, late Sunday night. High winds continued into the early morning hours on Monday.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New York, December 30 to 31, 2007$45,000 · 9 events
- Heavy Snow and Winter Weather in New York, December 30 to 31, 200727 events
- Heavy Snow in Vermont, December 30 to 31, 2007$25,000 · 3 events
- Damaging Wind in Georgia, December 30, 2007$25,000 · 60 kt wind · 1 event
- Heavy Snow in New Hampshire, December 30 to 31, 20076 events
- Winter Weather in Pennsylvania, December 30 to 31, 20075 events
- High Wind in Colorado, December 30, 200766 kt wind · 4 events
- Winter Storm and Heavy Snow in New York, December 30 to 31, 20074 events
- Heavy Snow in Vermont, December 30 to 31, 20073 events
- Blizzard in Alaska, December 30, 20072 events
- Winter Weather in New Jersey, December 30 to 31, 20072 events
- Winter Weather in Connecticut, December 30 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72766.